J Korean Diabetes > Volume 12(3); 2011 > Article
The Journal of Korean Diabetes 2011;12(3):171-173.
DOI: https://doi.org/10.4093/kcd.2011.12.3.171    Published online September 1, 2011.
말기 신부전을 동반한 당뇨병성 신경병증 환자에서 Gabapentin 투여 후 발생한 간대성 근경련 1예
최은영, 이병완, 박경혜, 석한나, 김다함, 강은석, 차봉수, 이현철
A Case of Gabapentin-induced Myoclonus in a Type 2 Diabetic Patient with End-stage Renal Disease.
Eun Yeong Choe, Byung Wan Lee, Kyeong Hye Park, Hannah Seok, Daham Kim, Eun Seok Kang, Bong Soo Cha, Hyun Chul Lee
Department of Internal Medicine, Yonsei University College of Medicine, Seoul, Korea. bwanlee@yuhs.ac
Abstract
Development of myoclonus can manifest as a side effect of antiepileptic drugs in subjects with preexisting epilepsy, post-traumatic brain injury, encephalopathy, or focal and multifocal brain lesions. A 69-year-old male showed new onset severe myoclonus and confusion two days after taking 1200 mg gabapentin. The patient had end-stage renal disease secondary to type 2 diabetes and was receiving hemodialysis twice a week. After increasing hemodialysis to three times a week and discontinuing gabapentin, myoclonus spontaneously resolved. Here we report the first case of myoclonus in a Korean subject with diabetic renal failure. We recommend caution in the administration of gabapentin for diabetic subjects with renal disease.
Key Words: Gabapentin, Myoclonus, Diabetic neuropathies, Chronic renal failure


Editorial Office
101-2104, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-714-9064    Fax: +82-2-714-9084    E-mail: diabetes@kams.or.kr                

Copyright © 2021 by Korean Diabetes Association. All rights reserved.

Developed in M2PI

Close layer